Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 30, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 5, 2014, 2:52 AM MST for 10 counties in North Dakota. It took effect at Nov 5, 2014, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2014, 2:52 AM MST (09:52 UTC)
- In effect from
- Nov 5, 2014, 8:00 AM MST
- Expired
- Nov 5, 2014, 4:49 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS45 KBIS 050952 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND ISSUED BY NATIONAL WEATHER SERVICE GRAND FORKS ND 352 AM CST WED NOV 5 2014 ...GUSTY NORTHWEST WINDS OVER PORTIONS OF NORTH DAKOTA TODAY... .A CLIPPER SYSTEM WILL RAPIDLY ACROSS NORTH DAKOTA TODAY. BEHIND THE SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP WITH SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH POSSIBLE. NDZ031>035-040>046-051800- /O.NEW.KBIS.WI.Y.0030.141105T1500Z-141105T2100Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 352 AM CST WED NOV 5 2014 /252 AM MST WED NOV 5 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 PM CST /2 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 PM CST /2 PM MST/ THIS AFTERNOON. * TIMING...MID MORNING THROUGH MID AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. SMALL OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOPKINS
4 follow-up statements
013 WWUS73 KBIS 051703 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1103 AM CST WED NOV 5 2014 ...GUSTY NORTHWEST WINDS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY... .A CLIPPER SYSTEM WILL MOVE RAPIDLY ACROSS NORTH DAKOTA TODAY. BEHIND THE SYSTEM...STRONG NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP WITH GUSTS TO 45 MPH POSSIBLE. NDZ031>035-040>046-052100- /O.CON.KBIS.WI.Y.0030.000000T0000Z-141105T2100Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 1103 AM CST WED NOV 5 2014 /1003 AM MST WED NOV 5 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...MID MORNING THROUGH MID AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. SMALL OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
411 WWUS73 KBIS 051902 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 102 PM CST WED NOV 5 2014 ...GUSTY NORTHWEST WINDS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY... .A CLIPPER SYSTEM WILL MOVE RAPIDLY ACROSS NORTH DAKOTA TODAY. BEHIND THE SYSTEM...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE ADVISORY AREA...WITH GUSTS TO AROUND 45 MPH THROUGH MID AFTERNOON. NDZ031>035-040>046-052100- /O.CON.KBIS.WI.Y.0030.000000T0000Z-141105T2100Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 102 PM CST WED NOV 5 2014 /1202 PM MST WED NOV 5 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...MID MORNING THROUGH MID AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. SMALL OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
367 WWUS73 KBIS 052037 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 237 PM CST WED NOV 5 2014 ...GUSTY NORTHWEST WINDS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY... .A CLIPPER SYSTEM HAS MOVED RAPIDLY ACROSS NORTH DAKOTA TODAY. BEHIND THE SYSTEM...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUST TO AROUND 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. NDZ031>035-040>046-060000- /O.EXT.KBIS.WI.Y.0030.000000T0000Z-141106T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 237 PM CST WED NOV 5 2014 /137 PM MST WED NOV 5 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...MID MORNING THROUGH THE AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...DIFFICULTY IN DRIVING HIGH PROFILE VEHICLES. SMALL OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
964 WWUS73 KBIS 052349 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 549 PM CST WED NOV 5 2014 ...WINDS WILL CONTINUE TO SLOWLY DECREASE THIS EVENING... .STRONG NORTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...AND THE WIND ADVISORY HAS BEEN CANCELED. NDZ031>035-040>046-060100- /O.CAN.KBIS.WI.Y.0030.000000T0000Z-141106T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 549 PM CST WED NOV 5 2014 /449 PM MST WED NOV 5 2014/ ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND ADVISORY. STRONG NORTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...AND THE WIND ADVISORY HAS BEEN CANCELED. $$ AYD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 4, 1:57 PM MST, 12 hours 55 minutes earlier.
Area forecast discussion, Nov 4, 1:57 PM MST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND ISSUED BY NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CST TUE NOV 4 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 300 PM CST TUE NOV 4 2014 THE MAIN CHALLENGE WILL BE SOME LIGHT ACCUMULATING SNOW LATE TONIGHT/WED MORNING NEAR THE TURTLE MOUNTAINS. MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...WITH SOME DIFFERENCES SHOWING UP IN THE EXTENDED. THE ECMWF APPEARS TO STRONG WITH A SYSTEM NEXT MONDAY...SO PREFER THE GFS OVERALL. FOR TONIGHT...LIGHT RAIN WILL MOVE INTO NW ND THIS EVENING...THEN SPREAD EAST OVERNIGHT. THERE IS FAIRLY STRONG FORCING IN THE MID LAYERS...WITH PWATS A BIT OVER 0.50 INCHES NEAR AN UPPER JET. THERMAL PROFILES SUGGEST THAT RAIN MAY MIX WITH OR CHANGE TO SNOW LATER TONIGHT NEAR THE TURTLE MOUNTAINS...WITH SOME LIGHT ACCUMULATIONS POSSIBLE BY WED MORNING. ON WED...EXPECT SOME SNOW TO START THE DAY IN THE NORTHEAST...AND THERE COULD BE A BAND OF 1-2 INCHES WITH PERHAPS UP TO 3 INCHES ON GRASSY SURFACES. GIVEN THAT BOUNDARY LAYER TEMPS WILL BE MARGINAL...IT WILL TAKE SOME HIGH SNOW RATES TO CAUSE MUCH ACCUMULATION...BUT ITS POSSIBLE. GIVEN THAT THIS WOULD BE THE FIRST ACCUMULATING SNOW OF THE SEASON...WILL ISSUE AN SPS TO HIGHLIGHT THIS THREAT AROUND THE WED MORNING RUSH HOURS WITH SOME SLICK ROADS POSSIBLE. NW WINDS WILL INCREASE WED MORNING IN WESTERN ND...AND IT COULD BE BORDERLINE WIND ADVY CRITERIA...AND EXPECT A WINDY DAY WITH GUTS TO 40 MPH AT LEAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 300 PM CST TUE NOV 4 2014 FOR WED NIGHT...IT SHOULD CLEAR OUT FROM WEST TO EAST OVER NIGHT WITH LOWS DROPPING INTO THE MID 20S FOR THE MOST PART. ON THU...SFC HIGH PRESSURE WILL MOVE INTO THE REGION THEN QUICKLY SLIDE EAST. FOR THU NIGHT...SOME WARM ADVECTION LIGHT RAIN MAY DEVELOP IN CENTRAL ND...THEN MOVE EAST AND NORTH. FOR NOW WILL KEEP PRECIP A COLD RAIN SINCE SOUNDINGS SUGGEST VERY WARM 850MB TEMPS AROUND +5C. FOR FRIDAY...SOME WRAPAROUND RAIN SHOWERS ARE POSSIBLE AND IT MAY BECOME VERY WINDY BEHIND A COLD FRONT BY AFTERNOON. THE GFS IS PROGGING 50-55KT BEHIND THE FRONT...SO POTENTIAL FOR WIND ADVISORY CRITERIA AT LEAST. ON SAT...IT SHOULD BE DRY AND COOL WITH HIGH PRESSURE IN CONTROL. FOR SUNDAY...EXPECT A CHANCE FOR RAIN OR SNOW WITH A STRONGER SYSTEM NEAR OR JUST NORTH OF THE INTERNATIONAL BORDER. THIS SYSTEM WILL USHER IN MUCH COLDER AIR BY SUNDAY NIGHT CHANGING ANY WRAPAROUND PRECIP OVER TO SNOW. FOR MONDAY...WE WILL MAINTAIN SOME CHANCES FOR LIGHT SNOW WITH THE ECMWF INDICATING THE THREAT FOR A HYBRID TYPE STORM. IT WILL BE COLD WITH TEMPS WELL BELOW NORMAL. ON TUE...IT WILL BE DRY AND COLD WITH HIGHS ONLY IN THE 20S NW TO 30S SW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CST TUE NOV 4 2014 MVFR CIGS CLEARED OUT OF KBIS AND KMOT AS THE TAFS WERE BEING WRITTEN...AND CONDITIONS SHOULD REMAIN VFR FOR THE FIRST 6 TO 12 HOURS OF THE TAF PERIOD AS MID LEVEL CLOUDS MOVE IN AHEAD OF THE NEXT LOW PRESSURE SYSTEM. CIGS WILL SLOWLY DROP THROUGH THE EVENING HOURS AND SOME SCATTERED RAIN SHOWERS WILL BEGIN TO MOVE INTO THE KISN AREA AND THEN SPREAD EASTWARD. BY LATE EVENING TO SHORTLY AFTER MIDNIGHT A BAND OF STEADY RAIN WILL DEVELOP FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. THINK THAT ANY SN WILL STAY NORTH AND EAST OF THE TAF SITES AT THIS TIME. BY THE END OF THE PERIOD...WINDS WILL SHIFT TO THE NORTHWEST...AND KDIK COULD BECOME RATHER WINDY WITH GUSTS AROUND 30 KTS. KISN AND KDIK SHOULD IMPROVE TO VFR BY WEDNESDAY MORNING BUT THE OTHER SITES WILL REMAIN MVFR THROUGH THE END OF THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DK LONG TERM...DK AVIATION...JAR
Hazardous weather outlook, Nov 4, 3:19 AM MST, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CST TUE NOV 4 2014 NDZ003>005-012-013-051030- RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE- 419 AM CST TUE NOV 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. LIGHT RAIN TONIGHT IS EXPECTED TO MIX WITH OR CHANGE OVER TO ALL SNOW LATE TONIGHT AFTER MIDNIGHT. SOME AREA ROADS MAY BECOME SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW...WITH A BRIEF WINTRY MIX OF FREEZING RAIN AND SLEET IS EXPECTED WEDNESDAY. ACCUMULATIONS OF 1 TO 2 INCHES...MAINLY ALONG THE HIGHER ELEVATIONS OF THE TURTLE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-010-011-022-023-025-051030- DIVIDE-BURKE-MOUNTRAIL-WARD-SHERIDAN-WELLS-FOSTER- 419 AM CST TUE NOV 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF RAIN OR SNOW FRIDAY. ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ009-017>021-031>037-040>048-050-051-051030- WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 419 AM CST TUE NOV 4 2014 /319 AM MST TUE NOV 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF RAIN OR SNOW FRIDAY. ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NH/WAA
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.